Sticky Blood-Hughes Syndrome Support
8,080 members8,320 posts

Upset Stomach

Hi All

Yesterday and today I have had an upset stomach (no diarrhea, more constipation). The upset stomach is a sharp pain that comes in spurts and goes away for awhile. Today I have not as yet eaten (I am in Spain), just wondered how much this will affect my warafin. (Taking as normal as I am with my other meds) I am going to try something very soon. Did eat yesterday. Remember I am fairly new to being on warafin only just a couple of months.

Thanks for your help.

Lesley

NB: My husband is suffering with an upset stomach too but he his not on meds.

5 Replies
oldestnewest

Hi,

It is primary the K-vit vegetables or food rich in K-vit that will change your INR.

Do you selftest and live in Spain or are you on vaccation there?

If you get diaree also try to test your INR somewhere. I must say as I am not medical trained (only on warfarin and selftest) that I have never eaten nothing for one day.

I have had diarees and then on the second day take 1 1/2 dose of the warfarin tablets. This is individual so try to talk to a Medical clinic of you get worse or have bad diarees. I have seen that it is very hot, at least yesterday, in Spain.

Hope you and your husband will be better. Perhaps you will be ok tomorrow!

Kerstin in Stockholm

Reply

HI, it may be that you have the same bug???! However if it does not settle down do see the GP, your IRN may do a merry dance until it settles down. If you do need medical advice regarding your INR and Warfarin, espeically being a newbie... do give your GP a telephone call. MaryF

Reply

Hi Lesley. From your post I suspect that you are holiday here in Spain? If the answer if yes then you are more than likely dehydrated due to the extreme heat here at the moment, and yes this can cause the symptoms you describe. Dehydration can also affect your INR so I suggest that you start drinking at least one large glass of bottled water every two hours. Before breakfast each morning you could also drink boiled water with a spoonful of olive oil and freshly squeezed lemon juice in it. This should alleviate the symptoms you describe. Do not be tempted to take laxatives as this can dehydrate you further. If this continues for more than another day or so I suggest that you seek medical advice.

Best wishes from here InSpain xxx

Reply

Thanks so much for you advice, in fact I live here in Spain in Mallorca been here since Oct 2004. (Resident) My problem is with fluid is that I am on a restricted measure of one and half litres per day. So I cannot drink more fluid, not seeing my consultant until the end of the month, but I am making an appointment to see my local doctor tomorrow to see here next week. I certainly will try the tip you have given. How big a glass of water and the amount of olive oil? Thanks for contacting. Where are you based in Spain. xx

Thanks again Lesley

Reply

Are you taking Quinoric ( Hydroxychloroquine). I have taken it for 2 - 3 years, but

finally could stand it no more. The effect it had on my gut was shocking, in the end

it was as if the gut was parylised. The bloating discomfort and constipation (this was

the gut paralyisis) was too much to endure. I have been off it for 3 weeks and the change

is enormous. I know this is not what my Specialist wanted me to do, but as I cant see

him for another three months it was just too long to wait.

Reply

You may also like...